Hey Justin!

Great to see that trans-health is alive, strong, and running. Thank you and your cohorts so much for making this happen. I have a couple questions. I’ve been on low doses of injectable T for almost a year and a half now. I didn’t really have any problems, and greatly enjoyed my greater muscle mass. Because I was on low doses, it’s not like I bulked up really huge. I gained about 10 pounds, and I guess most of that was muscle. (I’m almost 5’4″).

About 6 weeks ago I started to feel numbness and tingling in my hands and forearms, when I bent my arms. It would happen right away in a matter of seconds, even when I was holding the telephone receiver to talk. I also notice this a lot when I’m sleeping. I have seen a neurologist but nothing conclusive has been diagnosed yet. The neurologist noticed that my pulse was absent when he held my arm up, but was there when my arm was just hanging down my side. I’ve talked to other FTMs, and they think it might be carpal tunnel. I guess I’m rather surprised it’s happening now because my muscle mass isn’t any bigger than it was a year ago. So why do I have this now? And my activities have not changed— I’ve been boxing and doing yoga consistently for the past year and a half, among other activities that I do. Any answers would be appreciated.

My other question is that it seems that the back of my skull has grown— namely the parietal bones. Is this common from being on T? Or do I have a potentially serious condition? My head used to be smooth, but now I notice that I have these very apparent dents, where the parietal bones seem to have grown out from where it meets the occipital bone. I prefer having a smooth head, is there anything I can do to reverse this, or smooth out the dents? I notice that FTMs on full doses tend to get bigger heads after a while, but I always thought the size increase was more in the crown and forehead area.

Thanks so much and hope you’re well!
sel

Hi Sel,

Thanks for writing! I am sorry to hear that you are having problems with numbness in your hands, but unfortunately it is not unheard of in people who take supplemental testosterone. Usually it is minor, and it rarely happens when someone is taking replacement dosages, but it does happen. Are you sure that you don’t have repetitive stress injuries from other sources, such as typing or driving professionally? If you don’t mind me asking a few questions: How long have you been on testosterone? How much do you take and what are your dosage patterns?

You are correct that testosterone can affect bone density and structure, too, though it is indeed usually in the forehead area, particularly the brow ridge. I would check with a doctor just so she or he can reassure you that there is nothing wrong.

Good luck!
Raverdyke